It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-17-2007, 10:15 PM   #1
Newbie
(female)
 
Join Date: Nov 2007
Location: CT, USA
Posts: 4
ctgirl83 HB User
Unhappy I seem to have the doctors stumped

Ok, I am feeling completely lost - over the last year, I have been to so many doctors and had so many tests, I am beginning to think that there aren't any more tests to be done, even though I still feel sick. I am posting my symptoms here in hopes that someone out there has been through the same or can point me in the direction of some lead to follow. I am 24 years old, don't smoke, rarely drink, and don't do drugs. I take daily fiber, prilosec otc, and metformin 1500 mg daily.

Diseases already diagnosed (not sure if these will help aid in diagnosis or not):

PCOS - diagnosed about 1.5 years ago due to amenorrhea and cysts. The amenorrhea persists unless I go on b.c pills (which I do not currently take)

Barretts esophagus - diagnosed about 6 months ago during an endoscopy/colonoscopy to see why I had horrible stomach pains

Insulin resistance - diagnosed about 1 year ago and managed with metformin for the past 3 months

Symptoms I currently can not further explain:
  • Weight gain
  • Fatigue - even after a full night's sleep
  • Facial rash/redness that is cyclical in occurrence....about every other month and it feels like a horrible sunburn
  • Stomach pain/cramping immediately after eating (and I have tried cutting out dairy to no avail)
  • Episodes of diarrhea that can last a week or more at a time
  • Nausea
  • Inability to concentrate/memory loss - I think this is mostly due to the fatigue

Any ideas out there? Please - any help would be greatly appreciated! I am beginning to think I am losing my mind!

 
Sponsors Lightbulb
   
Old 11-18-2007, 07:49 AM   #2
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: Ozarks in Arkansas
Posts: 1,826
Oleander53 HB UserOleander53 HB UserOleander53 HB User
Re: I seem to have the doctors stumped

Are you sure it is not the Metformin causing you diarrhea and stomach distress? Are you taking too much fiber? The Metformin causes this with me and it seems to come and go.........

Have you had your thyroid checked? along with Thyroid Antibodies? Where is your facial rash, all over or on your cheeks or nose?

Has anyone checked your blood sugar and AC1 since starting on Metformin? Metformin does not work for everyone.........there is a percentage that it does not work for......

Are you exercising any?

I hope you get this figured out..............and get feeling better.......

Oleander

 
Old 11-18-2007, 11:40 AM   #3
Newbie
(female)
 
Join Date: Nov 2007
Location: CT, USA
Posts: 4
ctgirl83 HB User
Re: I seem to have the doctors stumped

The docs had me stop the metformin for a while to see if that was the cause. 6 mos off the meds did no good - the symptoms persisted. My thyroid tests are apparently normal. The rash is mostly on my cheeks nose and around my hairline. I go in for more bloodwork concerning my sugar in a few weeks before I see me endocrinologist again. I exercise as much as possible - when the fatigue isn't kicking my butt!

 
Old 11-18-2007, 12:43 PM   #4
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: Ozarks in Arkansas
Posts: 1,826
Oleander53 HB UserOleander53 HB UserOleander53 HB User
Re: I seem to have the doctors stumped

Has your Doctor seen your rash?

Also you can have normal thyroid levels but be positive for thyroid antibodies which can cause fatigue, rash and all the symptoms you talk about. Check and see if they did the antibodies on you and if not request they be done. Hashimoto's can cause those symptoms.........\

It took me 7 years to find out what was causing my fatigue

Maybe a new Doctor with fresh eyes could help? Good luck and let us know how you do .........Oleander

 
Old 11-18-2007, 05:08 PM   #5
Newbie
(female)
 
Join Date: Nov 2007
Location: CT, USA
Posts: 4
ctgirl83 HB User
Re: I seem to have the doctors stumped

Yeah, he saw my rash and wants to send me for a lupus test. More bloodwork - wheeeee lol I will definitely ask for clarification on my thyroid results. Thanks for all your help

 
Old 11-18-2007, 07:37 PM   #6
Junior Member
(female)
 
Join Date: Apr 2007
Location: USA
Posts: 39
Shanibelle HB User
Re: I seem to have the doctors stumped

I thought of three illnesses when I read your symptoms

Lupus
Crohn's
Hashimoto's Thyroiditis

I would definitely have them test you for Lupus as it is a good screening for basic autoimmune disorders.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
no reason to have had a stroke at 32, but I did!!! any help mikeltym Stroke 26 12-04-2012 06:24 PM
CONFUSED with THYROID readings?? I need help? meds do nto seem to be working? bluetou Thyroid Disorders 17 05-12-2011 07:18 PM
Doctors suggest MS but have many other complications Kissa Arachnoiditis 7 09-07-2008 10:57 AM
Went to the doctors for the first time and..... orangerain6 ADD / ADHD 5 08-24-2008 09:36 PM
Anyone else have Dysautonomia??? weavers5 Thyroid Disorders 1 10-01-2007 08:32 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



sjb (77), SnowBunny2020 (76), ladybud (75), Titchou (66), JJ (53), janewhite1 (51), lenvegas (26), midwest1 (24), quincy (20), solofelix (19)

Site Wide Totals

teteri66 (1139), MSJayhawk (943), Apollo123 (860), janewhite1 (823), Titchou (774), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 09:20 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!